long term side-effects of chemo

Please feel free to read, share your thoughts, your stories and connect with others!
bird
Posts: 1
Joined: Wed Oct 18, 2006 5:29 am
Location: dallas, tx
Contact:

long term side-effects of chemo

Postby bird » Wed Oct 18, 2006 5:34 am

Hi. I'm new [and thrilled] to the website. I'm a 10 year survivor, having been diagnosed at 35. Question: Does anyone know of long term side-effects of 5-FU, leukovorin, lavamasol? I had those and am now experiencing major joint disease-- need bilateral hip replacements. The oncologist said it is likely secondary to the chemo.

I went misdiagnosed for almost a year because of my age. No family history and I don't have the gene. When in doubt, check it out!!!!!! :D
10 year survivor! Hang in there!

Ron50
Posts: 662
Joined: Fri Feb 10, 2006 7:04 pm

Postby Ron50 » Wed Oct 18, 2006 4:30 pm

Hi Bird,
I was dx stage 3 6/13 lymph nodes involved , in Jan 1998. Congrats on your 10 yrs as you can see my 9th anni is coming up in jan.
I also had 5FU and levamisole ,so you have my sympathy. What dreadful stuff that levamisole is. I have had no signs of recurrence since surgery but I have had a lot of problems. I have had several lots of duodenal and peptic ulcers, pancreatitis,lost my gallbladder,kidney stones,liver problems and now my system is showing excess CPK which is an enzme when muscle , particularly skeleto -muscular,deterioration occurs. I have asked the doctor about the role chemo has played and although he suspects that it is a factor ,he will not admit it publically.
I can understand that and from what I have experienced I believe that the chemo may not be the cause but I believe that it is a catylst that accelerates existing problems. I am having problems with my lower back and particularly my right hip. I am wary or taking anti-inflamatories because of ulcer problems but I find that I can't get any sleep without some sort of painkillers at night. I tried excercise ,for a period of nearly two years ,I was walking up to 60 miles a week ,but it made no difference and often made the pain a lot worse. I don't know what the answer is but I sure do get mighty sick of being unwell. I hope you get some resolution to your problems but be aware you are not alone,take care Ron.


Return to “Colon Talk - Colon cancer (colorectal cancer) support forum”



Who is online

Users browsing this forum: No registered users and 43 guests